Narrow Results Clear All
- Communication Improvement 1
- Education and Training 5
- Error Reporting and Analysis 2
- Human Factors Engineering 3
- Legal and Policy Approaches 2
- Quality Improvement Strategies 2
- Research Directions 1
Search results for "Opiates/Narcotics"
- Press Release/Announcement
FDA identifies harm reported from sudden discontinuation of opioid pain medicines and requires label changes to guide prescribers on gradual, individualized tapering.
Silver Spring, MD: US Food and Drug Administration; April 9, 2019.
Efforts to address the opioid epidemic range from regulation to changes in pain management. This safety announcement raises awareness of potential harms associated with rapidly decreasing the dose of or discontinuing opioids for patients who may be physically dependent on the medication. It also announces a requirement regarding changes to prescribing information for opioids to provide expanded guidance on how to safely taper doses. Health care providers should discuss tapering plans with patients and provide ongoing monitoring and support.
Washington DC: National Academy of Medicine and the Aspen Institute.
Despite increased awareness regarding the public health impacts of opioid misuse and overdose in the United States, the complexity of the problem has hindered the effectiveness of improvement efforts. This website highlights the work of a multiorganizational collaborative to explore systemic solutions to address the opioid crisis. An Annual Perspective discussed the impact of the opioid epidemic on patient safety.
Rockville, MD: Agency for Healthcare Research and Quality. Special Emphasis Notice. August 2, 2018. Publication No. NOT-HS-18-015.
This announcement highlights Agency for Healthcare Research and Quality funding opportunities for health services research to assess local, state, and system-level policy to address the opioid crisis, evaluate interventions to minimize opioid misuse, and understand the rapid increase in opioid-related hospitalizations.
FDA Drug Safety Communication: FDA requires labeling changes for prescription opioid cough and cold medicines to limit their use to adults 18 years and older.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 11, 2018.
Request for comments on the proposed measures and 2020 targets for the National Action Plan for Adverse Drug Event Prevention: inpatient and outpatient measures for reduction of adverse drug events from anticoagulants, diabetes agents, and opioid analgesics.
Federal Register. Washington, DC: Office of Disease Prevention and Health Promotion, US Department of Health and Human Services. October 20, 2016;81:72594-72595.
National attention has focused on efforts to address adverse drug events. This call for comments seeks insights regarding revisions to a 2014 action plan that highlighted how to reduce adverse drug events associated with anticoagulants, diabetes agents, and opioids. These proposed updates involve measures to apply in both the inpatient and outpatient environments to track adverse drug events. The opportunity to submit written comments is now closed.
Rockville, MD: US Food and Drug Administration; 2013.
To protect children and pets from accidental exposure to prescription medications, this consumer alert outlines the dangers of inappropriate storage and disposal of medication skin patches.
Morphine sulfate oral solution 100 mg per 5 mL (20 mg/mL): medication use error—reports of accidental overdose.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 10, 2011.
This announcement reveals a labeling change to reduce the potential for misadministration of a pain medication.
FDA requiring color changes to Duragesic (fentanyl) pain patches to aid safety―emphasizing that accidental exposure to used patches can cause death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 23, 2013.
This announcement explains a label change to a medication patch intended to reduce risk of accidental exposure.
Codeine use in certain children after tonsillectomy and/or adenoidectomy may lead to rare, but life-threatening adverse events or death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 15, 2012.
This announcement reveals risks associated with administering codeine after a common pediatric procedure.
Hydrocodone bitartrate and acetaminophen tablets, phenobarbital tablets by Qualitest: recall—incorrect package labeling.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 7, 2011.
This announcement reports the recall of two products that may have been mislabeled.
FDA Public Health Advisory [US Food and Drug Administration Web site]. March 11, 2008.
This announcement alerts parents and health care professionals about the potentially fatal dangers of Tussionex Pennkinetic Extended-Release Suspension, a prescription cough medicine that should not be used in children younger than 6 years.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 13, 2007.
This announcement provides specific instructions on safe prescribing of a cancer pain medication in response to several patient deaths associated with off-label use.